Advertisement

On a Question of van Aardt et al. on Destroying All Longest Cycles

  • Carol T. ZamfirescuEmail author
Original Paper
  • 19 Downloads

Abstract

We describe an infinite family of 2-connected graphs, each of which has the property that the intersection of all longest cycles is empty. In particular, we present such graphs with circumference 10, 13, and 16. This settles a question of van Aardt et al. (Discrete Appl Math 186:251–259, 2015) concerning the existence of such graphs for all but one case, namely circumference 11. We also present a 2-connected graph of circumference 11 in which all but one vertex are avoided by some longest cycle.

Keywords

Longest cycle Circumference Vertex deletion 

Mathematics Subject Classification

05C38 

Notes

Acknowledgements

This research was supported by a Postdoctoral Fellowship of the Research Foundation Flanders (FWO).

References

  1. 1.
    Aldred, R.E.L., McKay, B.D., Wormald, N.C.: Small hypohamiltonian graphs. J. Combin. Math. Combin. Comput. 23, 143–152 (1997)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Shabbir, A., Zamfirescu, C.T., Zamfirescu, T.I.: Intersecting longest paths and longest cycles: a survey. Electron. J. Graph Theory Appl. 1, 56–76 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Thomassen, C.: Hypohamiltonian graphs and digraphs. In: Proc. Internat. Conf. Theory and Appl. of Graphs, Kalamazoo, 1976, LNCS 642, Springer, Berlin 557–571 (1978)Google Scholar
  4. 4.
    van Aardt, S.A., Burger, A.P., Dunbar, J.E., Frick, M., Llano, B., Thomassen, C., Zuazua, R.: Destroying longest cycles in graphs and digraphs. Discrete Appl. Math. 186, 251–259 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Zamfirescu, C.T.: On non-hamiltonian graphs for which every vertex-deleted subgraph is traceable. J. Graph Theory 86, 223–243 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Zamfirescu, C.T., Zamfirescu, T.I.: Every graph occurs as an induced subgraph of some hypohamiltonian graph. J. Graph Theory 88, 551–557 (2018)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Japan KK, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of Applied Mathematics, Computer Science and StatisticsGhent UniversityGhentBelgium
  2. 2.Department of MathematicsBabeş-Bolyai UniversityCluj-NapocaRomania

Personalised recommendations